MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN NEEDLE KNIFE V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V441M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.In the evaluation of omsc the following was confirmed, the lot number was 0yk with supplementary information number of "12".The broken portion was scorched and melted.The cutting knife of the device side was broken at the distal end of the tube.The broken portion of the cutting knife was scorched and melted.The outer diameter of the cutting knife was measured.The result indicated no abnormalities.The length of the coated portion of the cutting knife, and the cutting knife itself presented no abnormalities.There were no missing parts in the subject device.Other abnormalities that could lead to the breakage of the cutting knife were not confirmed.No abnormalities were detected in the device history record with the lot number for the following inspection items which related to the reported phenomenon.Appearance of cutting wire.Length of cutting wire parts.Operation of cutting wire.Based on the confirmation result of the subject device, it is possible that the following factors might have caused the electrical discharge that led to the breakage of the cutting knife.The cutting knife had not been kept on moving.The length of contact between the tissue and the cutting knife was short.The output activation time was long.The setting value for the output activation was high.The above device handling has warned in the instruction manual.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from user facility that the cutting knife broke and fell off during the endoscopic retrograde cholangiopancreatography (ercp) procedure.The user facility states that the non-olympus generator vio300 setting was the same as usual and not changed.The user facility recovered the dropped part during the procedure, the intended procedure was completed with another device.There was no report of patient injury associated with the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The event can be prevented by following the instructions for use which state: ·always operate the electrosurgical unit at the minimum output level and for the minimum time necessary to successfully complete the procedures.Excessive output level and time may result in patient injury, such as perforation, bleeding, or mucous membrane damage.·when applying output, keep moving the cutting knife.When the knife stops and touches tissue at a point, concentrated electric current could cause the distal tip of the knife to dissolve and come off in the body.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12581903
Report Number8010047-2021-12776
Device Sequence Number3787888
Product Code KNS
UDI-Device Identifier04953170244124
UDI-Public04953170244124
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V441M
Device Lot Number0YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown